Thunderstorm Wind, Adams
- When
- February 12, 11:50 AM CST
- Where
- Adams County, 0.62 mi S of (Hez)hardy Fld Natch
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 31.611, -91.300
A potent storm system dropped out of the Southern Plains on February 12th and pushed a squall line of thunderstorms through the region. This squall line produced widespread wind damage across portions of northeast Louisiana as well as central and southern Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A potent storm system dropped out of the Southern Plains on February 12th and pushed a squall line of thunderstorms through the region. This squall line produced widespread wind damage across portions of northeast Louisiana as well as central and southern Mississippi. The line of storms was very efficient in terms of producing severe wind gusts, many of which were between 75 and 90 mph. Thousands of trees were damaged with many falling on homes and taking down power lines. Five brief tornadoes also occurred with this line of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 12, 11:15 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CST TUE FEB 12 2008 .DISCUSSION... UPDATE: THE SQUALL LINE ALONG AND SOUTH OF I-20 IS INTENSIFYING FURTHER WITH DAMAGING WINDS AND A FEW TORNADOES BECOMING MORE LIKELY AS LOW LEVEL MOISTURE INCREASES. THE 60 DEG F ISODROSOTHERM HAS REACHED JUST NORTH OF MCB NOW AND EXPECT LOWER 60S DEWPOINTS TO MOVE WELL INTO THE FORECAST AREA AHEAD OF THE APPROACHING LINE. FARTHER NORTH...THE CONVECTIVE COLD POOL HAS BEEN DOMINANT AND THE RISK FOR SFC-BASED TSTM ACTIVITY IS MUCH LESS...BUT ANY DEEP CONVECTIVE CELLS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL OVER THE ENTIRE AREA...ESPECIALLY SOUTH OF HWY 82. SEE AVIATION DISCUSSION BELOW FOR CHANGES TO TAFS. /EC/ SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN AREA OF BETTER AVAILABLE MOISTURE. STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME. THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER 70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY. THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE MANY A QUICK INCH (OR TWO?). TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS. EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS STORMS. /BB/ WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER 50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF THE FORECAST PERIOD. /22/ LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION. THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL. DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/ && .AVIATION...HAVE SPED TIMING OF CONVECTIVE PRECIP UP SOME FOR GLH/GWO/JAN TAFS BASED ON LATEST RADAR TRENDS. ALL ELSE IS ON TRACK... /EC/ PREV DISCUSSION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO THE REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER TODAY. ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON. SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL. EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE FRONTS PASSAGE LATE TODAY. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CST TUE FEB 12 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1120 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER AND HEAVY RAIN ARE EXPECTED ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. A SQUALL LINE WILL MOVE EAST ACROSS AREAS SOUTH OF INTERSTATE 20 THIS AFTERNOON. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE GREATEST INSTABILITY WILL EXIST. FARTHER NORTH...THERE IS A POTENTIAL FOR LARGE HAIL TO THE SIZE OF PENNIES WITH THUNDERSTORMS...BUT COOLER AIR NEAR THE SURFACE WILL GREATLY DIMINISH THE RISK FOR WIND DAMAGE NORTH OF THE INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST AS A COLD FRONT PUSHES THROUGH...AND END OVER EASTERN MISSISSIPPI BY EARLY EVENING. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES COULD OCCUR IN THE SPAN OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY. ALTHOUGH THIS IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING PROBLEMS...MINOR PONDING OF WATER ISSUES MAY BE ENCOUNTERED... ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL. BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS SATURDAY EVENING THROUGH SUNDAY MORNING. PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY INTO THIS EVENING AND POSSIBLY AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 749 AM CST TUE FEB 12 2008 ARZ075-MSZ018-019-025-034-035-121435- CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS- HUMPHREYS MS- 749 AM CST TUE FEB 12 2008 ...STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS MOVING THROUGH THE DELTA REGION THROUGH 9 AM... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 3 MILES SOUTH OF EUDORA AT 749 AM CST...MOVING EAST AT 40 MPH. THESE STORMS WILL AFFECT INDIANOLA TO LELAND TO GREENVILLE AND HOLLANDALE AREAS THROUGH 9 AM CST. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR...CHICOT...HUMPHREYS...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF AVON...BELZONI... EUDORA...HOLLANDALE...INDIANOLA...ITTA BENA...LELAND...MOORHEAD... RULEVILLE AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 840 AM CST TUE FEB 12 2008 LAZ008-009-015-016-MSZ019-025>027-034>036-040>042-047-121520- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-WARREN MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 840 AM CST TUE FEB 12 2008 ...A BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE DELTA AND NORTHEAST LOUISIANA WITH UP TO 40 MPH WINDS AND PEA SIZE HAIL... A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM MONEY MISSISSIPPI TO 6 MILES WEST OF RAYVILLE LOUISIANA AT 838 AM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE INCH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TEMPERATURES DROPPING 10 TO 15 DEGREES IN LESS THAN 30 MINUTES ARE LIKELY WITH THESE STORMS. THE STORMS SHOULD REACH A GRENADA TO TCHULA TO TALLULAH LINE BY 920 AM CST. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CARROLL...EAST CARROLL...GRENADA...HOLMES...HUMPHREYS... ISSAQUENA...LEFLORE...MADISON...RICHLAND...SHARKEY...SUNFLOWER... WARREN...WASHINGTON...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE CITIES OF BELZONI...BLACK HAWK...GREENWOOD...GRENADA...ITTA BENA... LAKE PROVIDENCE...MOORHEAD...RAYVILLE...REDWOOD...ROLLING FORK... TALLULAH...THORNTON...TRANSYLVANIA...VALLEY PARK AND YAZOO CITY... SHOULD MONITOR THESE STORMS CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 955 AM CST TUE FEB 12 2008 LAZ016-023>026-MSZ047-053-059-060-121635- TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS- CLAIBORNE MS-WARREN MS-ADAMS MS-MADISON LA- 955 AM CST TUE FEB 12 2008 ...A LINE OF DEVELOPING THUNDERSTORMS OVER NORTHEAST LOUISIANA WILL PUSH TO NEAR THE MISSISSIPPI RIVER BY 1030 AM... A LINE OF DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM NEAR DELHI TO 5 MILES SOUTH OF ARCHIE AT 955 AM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN UP TO ONE INCH... AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...ARE LIKELY WITH THESE STORMS AS THEY MOVE TO ALONG THE MISSISSIPPI RIVER FROM VICKSBURG TO NATCHEZ BY 1030 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS...CATAHOULA...CLAIBORNE...CONCORDIA...FRANKLIN... JEFFERSON...MADISON...TENSAS AND WARREN COUNTIES...INCLUDING THE CITIES OF FERRIDAY...LARTO...MONTEREY...NATCHEZ...VICKSBURG...VIDALIA AND WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST TUE FEB 12 2008 LAZ016-023-025-121725- TENSAS LA-FRANKLIN LA-MADISON LA- 1055 AM CST TUE FEB 12 2008 ...STRONG THUNDERSTORMS CROSSING NORTHEAST LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 1055 AM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM AS IT REACHES SOMERSET BY 1130 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FRANKLIN...MADISON AND TENSAS PARISHES...INCLUDING THE CITY OF WINNSBORO...SHOULD MONITOR THIS STORM CLOSELY. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CST TUE FEB 12 2008 LAZ016-025-MSZ047-053-121805- TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA- 1121 AM CST TUE FEB 12 2008 A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH NORTHEAST LOUISIANA AND WILL BE APPROACHING THE MISSISSIPPI RIVER AROUND 1130 AM. THE LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...40 TO 50 MPH WINDS AND VERY HEAVY RAIN WERE MOVING INTO TALLULAH. THE LINE WAS MOVING EAST AT 45 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLAIBORNE...MADISON...TENSAS AND WARREN COUNTIES... INCLUDING THE CITIES OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY. 7
The Jackson/Brandon,MS radar (KDGX), 145 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
65 thunderstorm wind, 18 hail, 5 tornado. Local standard time, as filed.
A few trees were blown down on the south side of town. A kennel in this area had some tin torn off the roof as well.
A couple trees were blown down in the Russum Community. One large tree fell on a mobile home destroying it.
Several trees were blown down around Port Gibson with a string of power lines taken down along Rodney Road from a downed tree. A couple units at the Magnolia Apartments were damaged by fallen trees. Numerous other trees were damaged outside of Port Gibson across the county. Off Greenwood Street, a shed was damaged with a portion of the tin roof thrown into some trees.
Several trees and power lines were blown down on Highway 28 and Cross Roads road.
Several trees and a few power lines were blown down.
Numerous trees and several power lines were blown down from around Raymond to around Clinton. Trees were across area roads with a couple down on some homes.
Several trees were blown down along Highway 98 east of Lake Okissah.
Numerous trees were blown down around Dentville with some roof damage to a few homes.
Several trees were uprooted off George Road and Davis Road just west of Byram.
Several trees were blown down on Robinson Springs Road.
An intense downburst occurred in the Gallman Community as a line of thunderstorms move through Copiah County. Several trees were blown down and part of a mobile home was heavily damaged. The most significant damage occurred to the Advanced Auto Warehouse. Here, a large portion of the roof was torn off and nearly 20 vehicles were damaged. Winds were estimated around 90 mph.
Several trees and a few power lines were blown down on the Old Natchez Trace just north of the Parkway and others off Rice Road.
Measured wind gust at Hawkins Field in West Jackson.
A line of thunderstorms downed numerous trees across the northern half of Lincoln county. Several roads, Weeks Lane, Harmony Lane, Auburn Drive, and Calvary Drive were blocked by downed trees. Near mile marker 47, just north of Brookhaven, the northbound lane of Interstate 55 was blocked by a few downed trees. Numerous power outages also occurred across the county.
This tornado touched down near Trustmark Park and traveled east-southeast for almost 3.5 miles. Near the ballpark, several trees were snapped and construction material was blown some distance. Between the ballpark and Pearson Road, many trees were snapped and shingle damage occurred to several homes. The tornado then crossed Pearson Road, causing roof damage to several businesses and snapping trees and large limbs. The tornado then moved across Pine Park, Patton Place, and McLaurin Heights subdivisions. A number of homes in those areas suffered significant loss of roofing material, several outbuildings were heavily damaged or destroyed, and a number of large trees were snapped or uprooted. The tornado then crossed Interstate 20, continuing to snap or uproot a number of trees, before dissipating just southeast of the highway. Maximum winds were around 95 mph.
Numerous trees and large limbs were blown down along with minor roof damage along Highway 469 in the Monterey Community.
A part of a roof was taken off a barn along Highway 28, just east of Hazlehurst.
A very intense downburst occurred across a good portion of central Rankin County, generally covering areas from the east side of Pearl through the south side of Brandon to areas just southeast of Brandon. This downburst occurred just after the EF1 tornado moved through the heart of Pearl. The wind damage began on the southeast portion of Pearl, generally between Interstate 20, Highway 475 and Highway 468. Numerous trees were blown down and a large portion of a wooden fence was blown down at an auto salvage. The swath of wind damage continued to the east toward the western side of Brandon where Interstate 20 intersects with Crossgates Blvd. Here, significant wind damage occurred as numerous trees were uprooted and snapped, dozens of homes were suffered shingle damage off Greenfield Road. The Honda Auto Dealer lost several signs and had a few dozen cars damaged. Several power poles were taken down at this location as well. An apartment complex suffered substantial shingle damage to nearly all units. Winds were the most intense in this area and were estimated around 100 mph. The damaging winds continued across the southern half of Brandon where several hundred trees were uprooted or snapped. Several power lines were taken down by fallen trees along with about 6 homes damaged from downed trees. Nearly all the damage occurred between Interstate 20 and the new Highway 18.
Measured wind gust by the tower at Jackson Evers Airport.
A few trees were snapped and uprooted along Highway 80, just east of the Airport Road intersection.
The new Razzle Dazzle Carwash, which was under construction, was destroyed along Lakeland Drive near the Wal-Mart. Several trees were also uprooted in the area.
Several trees and large limbs were blown down in and around Cornerstone subdivision and off Grants Ferry Road. Some shingles were blown off a few homes along with several fences blown down or damaged by fallen trees in the neighborhood.
Several trees were blown down along Interstate 20 with a few blocking all lanes.
A swath of penny to nickel sized hail fell across east central Winston County. The storm producing the severe hail continued into western Noxubee County.
Numerous trees were blown down across the westbound lanes of Interstate 20, just southwest of Pelahatchie.
A few power lines were blown down with power outages lasting through the night.
A few power lines were blown down on John Day Road.
This tornado occurred in the Gulde Community between Brandon and Pelahatchie. The tornado started along Highway 80 and tracked east southeast. The most significant damage occurred near the intersection of Gulde-Shilo and Gulde Roads. Here, two barns were destroyed and another heavily damaged. Numerous trees were snapped and uprooted along the path which dissipated just after it crossed Interstate 20. Maximum winds were estimated around 95 mph.
An intense downburst uprooted and snapped over 3 dozen trees just southwest from Mendenhall.
A large tree fell on a car just to the north of New Hebron, along Highway 43.
A couple of trees were blown down off Highway 43. One large tree fell on a car, just east of Monticello.
An intense downburst occurred just northwest of Morton, along Mt. Carmel and Monroe Roads as well as Highway 481. Three homes suffered significant roof damage, one mobile home had the windows blown out, two other homes suffered minor roof damage and several trees were snapped.
A swath of penny to nickel sized hail fell across the western and northwest portion of Noxubee County. This hail occurred from a small supercell thunderstorm which tracked northeast across eastern Mississippi.
Tin was blown across a field and a few trees were blown down along with several large limbs.
Numerous trees were snapped and uprooted across the northeast portion of Simpson County along Highway 541. Several trees were across Highway 541 and had taken down a few power lines.
An intense and long lived downburst occurred across all of northern Smith County. The majority of the damage occurred between Highway 18, Polkville, Burns and Pineville. A few hundred trees were uprooted and snapped with nearly two dozen across roads. Several power lines were also taken down by trees. Some of the most intense damage occurred between Burns and Raleigh where numerous trees were snapped and uprooted. Another area of enhanced damage was across the eastern portion of the county along Bailey Road and Highway 501. Most of the wind gusts associated with the large swath of damage was around 80 to 90 mph. However, the areas of enhanced damage likely had maximum wind gusts around 100 mph.
Several trees and a few power lines were blown down in town.
Siding was blown off a mobile home near Magee.
An intense downburst occurred along Harrison Road and heavily damaged one home and downed several trees and power lines.
A few trees were blown down across the eastern portion of the county off Battle Bluff Road, Highway 16 and Mars Hill Road.
A few trees were blown down within the city.
Scattered trees were blown down across the county as a line of storms move east across the area. Several power lines were also taken down by the downed trees.
Several trees and a few power lines were blown down around Bassfield.
Just to the south of the brief tornado path, straight line winds tore some singles from a home and blew the skirting out from a mobile home. Several large limbs were also taken down in the area.
This tornado briefly touched down near the intersection of county road 581 and 113. Several trees were snapped and uprooted along the path. Some shingles were removed from the Double Church building. Maximum winds were estimated around 80 mph.
A few power lines were blown down east of Moselle.
A swath of dime to penny sized hail fell across the southeast portion of Newton County.
A few trees were blown down across Greenfield Road.
Numerous trees and power lines were blown down across western Newton County. Numerous power outages in Conehatta and north towards Sebastopol. Additionally, several sheds, outbuildings, and chicken houses were damaged.
This brief tornado touched down just southeast of Mt. Olive and tracked for about a mile to the northeast. Multiple large pine trees were snapped or uprooted and the roof of a few chicken houses were peeled off. Maximum winds were around 105 mph.
A swath of dime to penny size hail fell across south central Winston County.
Numerous trees and power lines were blown down around Seminary.
Several trees were blown down along with a power line.
A utility shed was damaged and a back porch was blown off a home. Numerous trees were also snapped and uprooted.
This tornado briefly touched down just west of Bay Springs along county road 2339. Several large pine trees were snapped and uprooted with many limbs broken off. One home sustained shingle damage on the south and east facing sides of the house. Maximum winds were around 95 mph.
The roof of a back porch was blown off and laid over the main house. Additional tin was blown over the house and across the front yard.
Several trees were blown down, a few on power lines, and a roof was damaged at a construction site.
Scattered downed trees across the southeast portion of the county.
An intense downburst occurred between the Neshoba and Union Communities were around 15 large trees were snapped and uprooted and shingles were torn off 2 homes.
A couple of trees were blown down on Highway 495 N.
Several trees and a few power lines were blown down along Highway 35.
A swath of penny to quarter sized hail fell across a large portion of west central and central Lauderdale county. Communities from Suqualena to Nellieburg to Bailey were impacted.
A couple of tress were blown down with one tree on a car along Interstate 59.
A couple trees were blown down around Meehan. One large tree was down across Highway 80.
Numerous trees were blown down from just west of Moselle to around town. Several trees were down across Interstate 59, with one on a car and a person inside.
A couple of trees were blown down on Highway 69.
A few trees were blown down on power lines.
Several trees were blown down on Highway 16 west.
A few trees were blown down off Highway 39 north.
Several large limbs were blown down along with one tree.
Numerous trees were blown down around Ovett.
A large tree fell on a home on East Crescent Drive which caused significant roof damage. Power lines were blown down on a house off Causeyville Road.
A couple trees were blown down along with a few power lines.
Several trees were blown down on a farm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyThe tornado archive for Mississippi, 2008Warnings in Mississippi, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80067, 80068, 80069, 80070, 80075, 80071, 80073, 80484, 80074, 80072, 80805, 80487, 80806, 80488, 80485, 80493, 80492, 81881, 81875, 81882, 81888, 86822, 81893, 81894, 82140, 81895, 81906, 80807, 81916, 82139, 82143, 82145, 82146, 82150, 82149, 82158, 82181, 82147, 82151, 82159, and more.